Alert archive / Texas / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Feb 3, 2012, 11:41 AM CST for 16 counties in Texas. It took effect at Feb 3, 2012, 8:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2012, 11:41 AM CST (17:41 UTC)
- In effect from
- Feb 3, 2012, 8:00 PM CST
- Expired
- Feb 4, 2012, 6:50 AM CST
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Lavaca County, TX, Lee County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
860 WGUS64 KEWX 031741 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1141 AM CST FRI FEB 3 2012 ...FLASH FLOOD WATCH FOR AREAS ALONG AND EAST OF THE I-35 CORRIDOR FROM 8 PM THIS EVENING THROUGH NOON TOMORROW... .A MASSIVE WINTER STORM SYSTEM OVER THE ROCKIES AND U.S. PLAINS WILL PUSH A COLD FRONT INTO SOUTH CENTRAL TEXAS THIS EVENING. THIS COLD FRONT IS EXPECTED TO INTERACT WITH AN UNSEASONABLY WARM AND VERY MOIST AIRMASS TO PRODUCE HEAVY RAINS LATE TONIGHT INTO EARLY SATURDAY MORNING. WITH ALREADY WET GROUNDS FROM HEAVY RAINS OF THE LAST STORM SYSTEM...RUNOFF WILL BE QUICK LEADING TO LOCALIZED FLOODING IN THE WATCH AREA. TXC013-021-029-055-091-123-149-177-187-209-255-285-287-453-491- 493-040300- /O.NEW.KEWX.FF.A.0001.120204T0200Z-120204T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES- GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...GONZALES... SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE...GIDDINGS... AUSTIN...GEORGETOWN...FLORESVILLE 1141 AM CST FRI FEB 3 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM CST THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL... DEWITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... LAVACA...LEE...TRAVIS...WILLIAMSON AND WILSON. * FROM 8 PM CST THIS EVENING THROUGH SATURDAY MORNING * A MASSIVE WINTER STORM SYSTEM OVER THE ROCKIES AND U.S. PLAINS WILL PUSH A COLD FRONT INTO SOUTH CENTRAL TEXAS THIS EVENING. THIS COLD FRONT IS EXPECTED TO INTERACT WITH AN UNSEASONABLY WARM AND VERY MOIST AIRMASS TO PRODUCE HEAVY RAINS LATE TONIGHT INTO EARLY SATURDAY MORNING. WITH ALREADY WET GROUNDS FROM HEAVY RAINS OF THE LAST STORM SYSTEM...RUNOFF WILL BE QUICK LEADING TO LOCALIZED FLOODING IN THE WATCH AREA. * THE HEAVY RAINS EXPECTED MAY PRODUCE SIGNIFICANT RISES ON AREA RIVERS AND STREAMS WITH THE GREATEST THREAT OVER THE LOWER GUADALUPE...SAN ANTONIO AND LAVACA NAVIDAD RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
4 follow-up statements
118 WGUS64 KEWX 031832 AAA FFAEWX FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1232 PM CST FRI FEB 3 2012 ...FLASH FLOOD WATCH FOR AREAS ALONG AND EAST OF THE I- 35 CORRIDOR FROM 8 PM THIS EVENING THROUGH NOON TOMORROW... .A MASSIVE WINTER STORM SYSTEM OVER THE ROCKIES AND U.S. PLAINS WILL PUSH A COLD FRONT INTO SOUTH CENTRAL TEXAS THIS EVENING. THIS COLD FRONT IS EXPECTED TO INTERACT WITH AN UNSEASONABLY WARM AND VERY MOIST AIRMASS TO PRODUCE HEAVY RAINS LATE TONIGHT INTO EARLY SATURDAY MORNING. WITH ALREADY WET GROUNDS FROM HEAVY RAINS OF THE LAST STORM SYSTEM...RUNOFF WILL BE QUICK LEADING TO LOCALIZED FLOODING IN THE WATCH AREA. TXC013-021-029-055-091-123-149-177-187-209-255-285-287-453-491- 493-040245- /O.CON.KEWX.FF.A.0001.120204T0200Z-120204T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES- GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...GONZALES... SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE...GIDDINGS... AUSTIN...GEORGETOWN...FLORESVILLE 1232 PM CST FRI FEB 3 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM CST THIS EVENING THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BASTROP...BEXAR...CALDWELL...COMAL...DEWITT...FAYETTE... GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...TRAVIS... WILLIAMSON AND WILSON. * FROM 8 PM CST THIS EVENING THROUGH SATURDAY MORNING * A MASSIVE WINTER STORM SYSTEM OVER THE ROCKIES AND U.S. PLAINS WILL PUSH A COLD FRONT INTO SOUTH CENTRAL TEXAS THIS EVENING. THIS COLD FRONT IS EXPECTED TO INTERACT WITH AN UNSEASONABLY WARM AND VERY MOIST AIRMASS TO PRODUCE HEAVY RAINS LATE TONIGHT INTO EARLY SATURDAY MORNING. WITH ALREADY WET GROUNDS FROM HEAVY RAINS OF THE LAST STORM SYSTEM...RUNOFF WILL BE QUICK LEADING TO LOCALIZED FLOODING IN THE WATCH AREA. RAIN AMOUNTS WILL AVERAGE ONE TO TWO INCHES WITH ISOLATED THREE INCH PLUS AMOUNTS OVER THE WATCH AREA. * THE HEAVY RAINS EXPECTED MAY PRODUCE SIGNIFICANT RISES ON AREA RIVERS AND STREAMS WITH THE GREATEST THREAT OVER THE LOWER GUADALUPE...SAN ANTONIO AND LAVACA NAVIDAD RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
128 WGUS64 KEWX 040742 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 142 AM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH FOR AREAS ALONG AND EAST OF THE I-35 CORRIDOR THROUGH NOON SATURDAY... .AN INTENSE WINTER STORM SYSTEM OVER THE ROCKIES AND U.S. PLAINS WILL PUSH A COLD FRONT INTO SOUTH CENTRAL TEXAS OVERNIGHT. THIS COLD FRONT WILL INTERACT WITH AN UNSEASONABLY WARM AND MOIST AIRMASS TO PRODUCE HEAVY RAINS INTO SATURDAY MORNING. WITH ALREADY WET GROUNDS FROM HEAVY RAINS OF THE LAST STORM SYSTEM...RUNOFF WILL BE QUICK LEADING TO LOCALIZED FLOODING IN THE WATCH AREA. TXC013-021-029-055-091-123-149-177-187-209-255-285-287-453-491- 493-041800- /O.CON.KEWX.FF.A.0001.000000T0000Z-120204T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES- GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...GONZALES... SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE...GIDDINGS... AUSTIN...GEORGETOWN...FLORESVILLE 142 AM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BASTROP...BEXAR...CALDWELL...COMAL...DEWITT...FAYETTE... GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...TRAVIS... WILLIAMSON AND WILSON. * UNTIL NOON CST TODAY * AN INTENSE WINTER STORM SYSTEM OVER THE ROCKIES AND U.S. PLAINS WILL PUSH A COLD FRONT INTO SOUTH CENTRAL TEXAS OVERNIGHT. THIS COLD FRONT IS EXPECTED TO INTERACT WITH AN UNSEASONABLY WARM AND VERY MOIST AIRMASS TO PRODUCE HEAVY RAINS THROUGH SATURDAY MORNING. WITH ALREADY WET GROUNDS FROM HEAVY RAINS OF THE LAST STORM SYSTEM...RUNOFF WILL BE QUICK LEADING TO LOCALIZED FLOODING IN THE WATCH AREA. RAIN AMOUNTS WILL AVERAGE ONE TO TWO INCHES WITH ISOLATED THREE INCH PLUS AMOUNTS OVER THE WATCH AREA. * THE HEAVY RAINS EXPECTED MAY PRODUCE SIGNIFICANT RISES ON AREA RIVERS AND STREAMS WITH THE GREATEST THREAT OVER THE LOWER GUADALUPE...SAN ANTONIO AND LAVACA NAVIDAD RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
111 WGUS64 KEWX 041003 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 403 AM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND EAST OF THE I-35 CORRIDOR THROUGH NOON TODAY... .A COLD FRONT PUSHING THROUGH SOUTH CENTRAL TEXAS EARLY THIS MORNING CONTINUED TO INTERACT WITH VERY WARM AND MOIST GULF AIR. NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS ALONG AND EAST OF THE I-35 CORRIDOR WILL DECREASE FROM THE WEST LATER THIS MORNING. RUNOFF FROM ADDITIONAL HEAVY RAINS WILL BE QUICK LEADING TO LOCALIZED FLOODING IN THE WATCH AREA. TXC013-021-029-055-091-123-149-177-187-209-255-285-287-453-491- 493-041800- /O.CON.KEWX.FF.A.0001.000000T0000Z-120204T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES- GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...GONZALES... SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE...GIDDINGS... AUSTIN...GEORGETOWN...FLORESVILLE 403 AM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BASTROP...BEXAR...CALDWELL...COMAL...DEWITT...FAYETTE... GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...TRAVIS... WILLIAMSON AND WILSON. * UNTIL NOON CST TODAY * A COLD FRONT PUSHING INTO SOUTH CENTRAL TEXAS EARLY THIS MORNING CONTINUED TO INTERACT WITH VERY WARM AND MOIST GULF AIR THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS ALONG AND EAST OF THE I-35 CORRIDOR WILL DECREASE FROM THE WEST LATER THIS MORNING. HOWEVERE RUNOFF FROM ADDITIONAL HEAVY RAINS WILL BE QUICK...LEADING TO LOCALIZED FLOODING IN THE WATCH AREA. ADDITIONAL RAIN AMOUNTS WILL AVERAGE ONE TO TWO INCHES WITH ISOLATED THREE INCH PLUS AMOUNTS OVER THE WATCH AREA. * THE HEAVY RAINS EXPECTED MAY PRODUCE SIGNIFICANT RISES ON AREA RIVERS AND STREAMS WITH THE GREATEST THREAT OVER THE LOWER GUADALUPE...SAN ANTONIO AND LAVACA NAVIDAD RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
297 WGUS64 KEWX 041250 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 650 AM CST SAT FEB 4 2012 ...THE FLASH FLOOD WATCH IS CANCELED... .THE THREAT OF HEAVY RAINS HAS DECREASED AND MOVED EAST OF THE AREA. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER THROUGH THE MORNING HOURS...HOWEVER ADDITIONAL HEAVY RAINS ARE NOT EXPECTED. TXC013-021-029-055-091-123-149-177-187-209-255-285-287-453-491- 493-041400- /O.CAN.KEWX.FF.A.0001.000000T0000Z-120204T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES- GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...GONZALES... SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE...GIDDINGS... AUSTIN...GEORGETOWN...FLORESVILLE 650 AM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR MUCH OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. SOME RISES ON CREEKS AND STREAMS MAY CONTINUE FROM RAINS OVERNIGHT...HOWEVER NO ADDITIONAL HEAVY RAINS ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Feb 3, 11:06 AM CST, 35 minutes earlier.
Area forecast discussion, Feb 3, 11:06 AM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1106 AM CST FRI FEB 3 2012 .UPDATE... LATE THIS MORNING...A MOIST GULF AIRMASS OVERLAID THE AREA AHEAD OF A MASSIVE WINTER STORM DEVELOPING ACROSS THE ROCKIES AND INTO THE U.S. PLAINS. THIS MOIST WARM ADVECTION PATTERN WILL CONTINUE THROUGHOUT THE DAY...BUT AS THE INTENSIFYING UPPER LOW MOVES INTO THE CENTRAL U.S. PLAINS BY LATE TONIGHT...A COLD FRONT CURRENTLY LOCATED FROM WESTERN OKLAHOMA SOUTHWEST TO THE TEXAS SOUTH PLAINS...WILL BEGIN PUSHING SOUTH INTO OUR EXTREME NORTHWEST PORTIONS BY SUNSET AND APPROACHING THE I-35 CORRIDOR BY MIDNIGHT. WITH SOUTHWEST FLOW ALOFT THIS AFTERNOON AND NO FOCUSING BOUNDARIES...EXPECT ONLY SCATTERED SHOWERS WITH A FEW ISOLATED THUNDERSTORMS IN DAYTIME HEATING. THIS MORNING...PRECIPITABLE WATER VALUES WERE SOME 170 PERCENT OF NORMAL AT BOTH KDRT AND KCRP SITES WHICH SAYS THE ATMOSPHERE IS POTENTIALLY VERY EFFICIENT IN PRODUCING EXCELLENT RAIN RATES. THUS WHEN A FOCUSING MECHANISM BECOMES AVAILABLE...IN OTHER WORDS...THE COLD FRONT...EXPECT HEAVIER THUNDERSTORMS TO DEVELOP IN THE RICH GULF AIRMASS. DUE TO THE ALREADY HIGH AMOUNT OF GROUND MOISTURE FROM PREVIOUS HEAVY RAINS OF THE LAST STORM SYSTEM...THESE UPCOMING RAINS ARE LIKELY TO PRODUCE SOME LOCALIZED FLOODING GENERALLY ALONG AND EAST OF THE I-35 CORRIDOR FROM LATE THIS EVENING THROUGH AROUND NOON TOMORROW. A FLASH FLOOD WATCH WILL THEREBY BE ISSUED WITHIN THE HOUR. NO OTHER CHANGES WILL BE MADE TO PREVIOUS FORECAST AT THIS TIME. && .PREV DISCUSSION... /ISSUED 604 AM CST FRI FEB 3 2012/ DISCUSSION... SEE AVIATION FOR 12Z TAF DISCUSSION. AVIATION... LIGHT STREAMER SHOWERS/DRIZZLE AND A MODERATE SURFACE PRESSURE GRADIENT SHOULD PROMOTE FAIRLY STEADY CEILINGS MAINLY IN THE IFR RANGE THROUGH LATE MORNING. A SMALL THUNDERSTORM COMPLEX PASSING TO THE SOUTH WILL LEAVE SOME WAKE SUBSIDENCE TO POSSIBLY MIX OUT SOME CIGS BRIEFLY AROUND SAT/SSF AFTER DAYBREAK. CIGS SHOULD GRADUALLY WORK TOWARDS VFR LEVELS IN THE LATE AFTERNOON AND EARLY EVENING HOURS BEFORE REVERTING BACK TO MVFR. COLD FRONT IS EXPECTED TO PRODUCE A SQUALL LINE BY LATE THIS EVENING TO AFFECT AT LEAST AUS/SAT/SSF AFTER MIDNIGHT. ISOLATED CONVECTION COULD DEVELOP AHEAD OF THIS FRONT...BUT IS NOT ACCOUNTED FOR IN TAFS. LARGE HAIL AND DAMAGING WIND POTENTIAL COULD IMPACT THE I-35 TERMINALS...MAINLY BETWEEN 06Z AND 09Z. PREV DISCUSSION... /ISSUED 411 AM CST FRI FEB 3 2012/ DISCUSSION... THE UPPER LOW OVER THE 4-CORNERS REGION WAS INCREASING THE SLY LOW LEVEL FLOW INTO S CENTRAL TX THE PAST 24 HOURS. AT 00Z PW'S WERE ALREADY 150/170 PERCENT OF NORMAL AT KDRT/KCRP RESPECTIVELY. ISOLATED LIGHT SHOWERS HAVE DEVELOPED IN THE LOW LEVEL SLY GULF FLOW OFTEN REFERRED TO AS STREAMER SHOWERS. MEANWHILE DEEPER WESTWARD MOVING CONVECTION DEVELOPED NEAR ROCKSPRINGS AND LAREDO AS SHORT WAVE RIPPLES ACROSS THE AREA IN THE WSWLY FLOW AROUND THE BASE OF THE UPPER LOW. EXPECTING THE MORNING STREAMER SHOWERS TO MOSTLY MIX OUT BY THE AFTERNOON WITH ISOLATED DEEPER CONVECTION DEVELOPING IN THE AFTERNOON HOURS WITH HEATING. THE CONVECTION THAT DOES DEVELOP WILL STRONG TO POSSIBLY SEVERE...ESPECIALLY NEAR THE LOW LEVEL JET AXIS ACROSS THE NORTH CENTRAL CWA AS DEPICTED BY THE DAY ONE CONVECTIVE OUTLOOK. MORE ORGANIZED SCATTERED CONVECTION LIKELY LATE THIS AFTERNOON/EVENING AS A DRY LINE/COLD FRONT DROPS SEWD INTO CENTRAL TX. THE BEST WINDOW OF SEVERE POTENTIAL WILL BE FROM 5 PM TO 10 PM ACROSS THE NORTH CENTRAL/NORTHEAST CWA...THEN TRANSITIONING TO LOCALLY HEAVY RAINFALL IN THE LATE NIGHT AND OVERNIGHT HOURS...ESPECIALLY ALONG AND EAST OF THE I35 CORRIDOR. COLD AIR ADVECTION PREVAILING SATURDAY BEHIND THE COLD FRONT WITH SHOWERS/THUNDERSTORMS TAPERING OFF FROM THE NORTH BUT LIKELY LINGERING ACROSS THE SRN CWA. THE DIRTY SWLY FLOW AT THE MID LEVELS WILL RESULT IN INCREASING CHANCES FOR SHOWERS SATURDAY NIGHT INTO SUNDAY AS A SERIES OF SHORT WAVE RIPPLES TRACK NEWD ACROSS SOUTH TEXAS. DECREASING RAIN CHANCES LATE SUNDAY INTO MONDAY AND TUESDAY AS A DRIER MID LEVEL FLOW AND WEAK RIDGING ALOFT PREVAIL. CLOUDS AND RAIN CHANCES LIKELY RETURN AND BEGIN TO INCREASE TOWARD THE MID AND LATER PART OF NEXT WEEK AS A DEEP LOW CUTS OFF NEAR BAJA. GFS AND DGEX BRING THIS LOW EASTWARD ACROSS NRN MEXICO TOWARD DEEP S TX LATE IN THE WEEK...WHILE THE ECMWF KEEPS THE LOW OVER THE EASTERN PACIFIC UNTIL THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 55 61 44 54 / 50 70 40 20 50 AUSTIN BERGSTROM INTL AIRPORT 76 56 60 43 54 / 40 70 40 20 50 NEW BRAUNFELS MUNI AIRPORT 75 59 61 44 52 / 40 70 40 20 50 BURNET MUNI AIRPORT 75 51 59 41 52 / 50 60 20 20 40 DEL RIO INTL AIRPORT 74 50 61 45 56 / 20 20 10 30 40 GEORGETOWN MUNI AIRPORT 74 53 59 40 55 / 50 70 30 20 50 HONDO MUNI AIRPORT 76 58 61 42 54 / 30 50 40 30 50 SAN MARCOS MUNI AIRPORT 75 58 61 44 53 / 40 70 40 20 50 LA GRANGE - FAYETTE REGIONAL 77 62 63 46 54 / 40 70 70 20 50 SAN ANTONIO INTL AIRPORT 76 60 62 45 53 / 40 70 40 20 50 STINSON MUNI AIRPORT 76 61 63 46 53 / 30 70 40 30 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...02 PUBLIC SERVICE/DATA COLLECTION...19
Hazardous weather outlook, Feb 3, 5:55 AM CST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 555 AM CST FRI FEB 3 2012 TXZ171>173-183>194-202>209-217>225-228-041200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 555 AM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL TEXAS ALONG AND NORTH OF A ROCKSPRINGS TO SABINAL TO SAN ANTONIO TO TAYLOR LINE. AN UPPER LEVEL DISTURBANCE AND AN ASSOCIATED COLD FRONT WILL LIKELY PRODUCE A COMPLEX OF THUNDERSTORMS...WITH A POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY SEVERE THREATS. AFTER MIDNIGHT TONIGHT...THIS DEVELOPING COMPLEX OF THUNDERSTORMS WILL HAVE A POTENTIAL TO PRODUCE LOCALLY HEAVY RAINS IN EXCESS OF 2 INCHES...MAINLY EAST OF A TAYLOR TO SEGUIN TO CUERO LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING THROUGH LATE TONIGHT.
Nearby
Flash Flood Watches in Texas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.